Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Ringing in the ears after taking trimethoprim. Hearing loss and blocked ears. Stress or tinnitus?

Hi I've just started taking Trimethoprim and have noticed a ringing in my ears,I am under stress because I thought I might have cancer which I don't and I do have an ear issue with the left ear feeling blocked..I've had my ears cheched and they are fine but I do have a slight hearing could it be the meds and stress or have I now got Tinnitus?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Trimethoprim is an antibiotic, which is used for variety of infections. The side effects are Stevens-Johnson syndrome, damage to the liver, rash, headache, sore throat, diarrhea, hallucinations, and agitation. Other rare side-effect is ringing in ears, this mostly occurs in people who have depression, high blood cholesterol, osteoporosis, or anxiety. You can see the details of side effects on the website: =

I advice you to either change the antibiotic, or if it is necessary to take the Trimethoprim, just complete the course of antibiotic and see if the side effects subside, then it’s ok. If the ringing in ears persists, then consult an ENT specialist for complete ear examination.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor